MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY TOTAL BILIRUBIN; TOTAL BILIRUBIN REAGENT

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY TOTAL BILIRUBIN; TOTAL BILIRUBIN REAGENT
Catalog Number 06L45-41
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Patient identifier: (b)(6).No further patient information was provided.
 
Event or Problem Description
The customer reported imprecise and falsely elevated architect total bilirubin results for one patient sample.The sample was tested multiple times on multiple analyzers generating the following results: (b)(6).The customer uses a normal range of less than 20 umol/l.No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
Update 19jun2018: patient information: patient's age and gender were provided.The customer provided multiple reaction graphs from the suspect sample.Review of these graphs found the initial absorbance, when only the sample and the r1 reagent are present, showed higher than expected absorbance values.The higher absorbance values may be due to an interferent present in the sample.Review of complaint activity did not identify any trends for the total bilirubin assay and no other complaints were identified related to the complaint issue for likely cause lot 54261uq01.Using worldwide field data, the historical performance of reagent lot 54261uq01 was reviewed.This review found the lot is performing acceptably and similar to other reagent lots in the field.Manufacturing documentation for the likely cause lot was reviewed and did not identify any issues.Labeling was reviewed and sufficiently addresses the customer's issue.No systemic issue or deficiency of the architect total bilirubin assay was identified.

Brand Name
CLINICAL CHEMISTRY TOTAL BILIRUBIN
Common Device Name
TOTAL BILIRUBIN REAGENT
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key7534000
Report Number1628664-2018-00199
Device Sequence Number1652774
Product Code CIG
UDI-Device Identifier00380740011383
UDI-Public00380740011383
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K060574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number06L45-41
Device Lot Number52461UQ01
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer06/08/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4); (B)(4); ARCHITECT C16000 ANALYZER,; ARCHITECT C16000 ANALYZER,; LIST 03L77-01, SERIAL (B)(4); LIST 03L77-01, SERIAL (B)(4)